Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2011, 8:01 PM EDT for Craig County, Giles County, Virginia; Monroe County, West Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 9, 2011, 8:47 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Craig County, VA, Giles County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:08 PM EDT | TSTM WND DMG | 1 E Lindside, WV | COUPLE LARGE TREES DOWN ON MOUNTAIN PROPERTY RELAYED FROM POST OFFICE. |
| Jun 9, 8:25 PM EDT | TSTM WND DMG | 2 Nw Raines Corner, WV | LARGE TREE DOWN ON STATE ROUTE 122 NEAR ROCK CAMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS51 KRNK 100001
SVRRNK
VAC045-071-WVC063-100100-
/O.NEW.KRNK.SV.W.0254.110610T0001Z-110610T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA
WESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 900 PM EDT.
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KIRE...OR 6 MILES NORTH OF MOUNTAIN LAKE...AND MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERIOR...
KIRE...
ZENITH...
LAUREL BRANCH...
WAITEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3743 8086 3770 8054 3753 8021 3737 8040
3741 8067 3737 8077
TIME...MOT...LOC 0001Z 224DEG 7KT 3744 8056
$$
JJ2 follow-up statements
729
WWUS51 KRNK 100031
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT THU JUN 9 2011
VAC045-071-WVC063-100100-
/O.CON.KRNK.SV.W.0254.000000T0000Z-110610T0100Z/
GILES VA-CRAIG VA-MONROE WV-
831 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN GILES...WESTERN CRAIG AND MONROE COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERIOR...OR JUST
EAST OF LINDSIDE...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
INTERIOR...
KIRE...
RAINES CORNER...
ZENITH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE POSSIBLE WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3743 8086 3770 8054 3753 8021 3737 8040
3741 8067 3737 8077
TIME...MOT...LOC 0031Z 224DEG 7KT 3746 8061
$$
JJ632
WWUS51 KRNK 100047
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT THU JUN 9 2011
VAC045-071-WVC063-100057-
/O.CAN.KRNK.SV.W.0254.000000T0000Z-110610T0100Z/
GILES VA-CRAIG VA-MONROE WV-
847 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILES...WESTERN
CRAIG AND MONROE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3743 8086 3770 8054 3753 8021 3737 8040
3741 8067 3737 8077
TIME...MOT...LOC 0047Z 224DEG 7KT 3748 8058
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:49 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 9, 7:49 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT THU JUN 9 2011
.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN TONIGHT INTO FRIDAY. A COOL FRONT WILL
SLIP SOUTH TO ALONG THE MASON-DIXON LINE SATURDAY...THEN THROUGH
THE MID ATLANTIC REGION SUNDAY. A MORE COMFORTABLE AREA OF HIGH
PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
PULSE STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE NEXT
COUPLE OF HOURS ESPECIALLY IN THE MOUNTAINS. EXPECTED COVERAGE AND
INTENSITY OF CONVECTION WILL DECREASE WITH THE LOSS OF HEATING
THIS EVENING INTO TONIGHT. INCREASED POP IN THE WEST THIS EVENING.
WILL ADD TO FOG TONIGHT WHERE RAIN FELL FROM CONVECTION.
.PREVIOUS DISCUSSION...
PULSE THUNDERSTORMS ACROSS NW NC AND EXTREME SW VA WILL CONTINUE
THIS LATE PM AND EARLY EVENING...SOME OF WHICH COULD BE SEVERE
WITH LARGE HAIL THE MAIN THREAT. EXPECTING COVERAGE TO EXTEND A
LITTLE FURTHER NORTH AS OUTFLOW BOUNDARIES FROM STORMS TO THE WEST
INTERACT WITH THE SOUPY AIR MASS. CAN'T RULE OUT SOME WATER
PROBLEMS TOO AS THESE STORMS WILL LIKELY BE HOOKED TO THE MOUNTAIN
CHAIN AND THUS VERY SLOW MOVERS. DESPITE SLT CHC POPS IN THE
FORECAST PROSPECTS FOR GETTING STORMS INTO THE ROANOKE AND NEW
RIVER VALLEYS LOOK SLIM ATTM...BUT ENOUGH OF A CHC TO MENTION IN
THE FORECAST. WILL KEEP SLT CHC POPS REGION-WIDE TONIGHT...AS
INSTABILITY WILL LAST THROUGH THE NEXT IN THE WARM HUMID AIR MASS.
EXPECTING A SIMILAR OUTCOME ON FRIDAY...PERHAPS MORE STORMS ACROSS
SE WEST VA AS SOME UPPER LEVEL DISTURBANCES CONTRIBUTE TO LIFTING
FALLING INTO THE WEAK LEE TROUGH THAT WILL PERSIST. SOMEWHAT MORE
WIDESPREAD CLOUD SHIELD SHOULD TAKE 2-4F DEGREES OFF OF MAX T FROM
THURSDAY. MODELS AGAIN FOCUSING ON NW NC FRIDAY SO ADDED LIKELY
POPS THERE...PROBABLY DEVELOPING AROUND NOON LIKE WHAT HAPPENED
TODAY. SLIGHTLY GREATER WIND SPEEDS AND MORE OF A VEERED PROFILE
WILL ALSO NUDGE UP AMOUNT OF SURFACE CONVERGENCE ALONG THE BLUE
RIDGE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FORECAST AREAS STAYS IN A VERY MOIST AIR MASS THROUGH
SUNDAY...ESPECIALLY ON SATURDAY AHEAD OF THE FRONT WHEN SURFACE
AND LOW LEVEL WINDS WILL BE FROM THE SOUTHWEST. EXPECT WIDESPREAD
COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT SATURDAY
THROUGH SUNDAY. AFTERNOON HIGHS SATURDAY WILL DEPEND ON HOW MUCH
QUICKLY CLOUDS DEVELOP IN THE MORNING AND HOW WIDESPREAD THE
PRECIPITATION IS DURING THE AFTERNOON. IN GENERAL KEPT
TEMPERATURES IN THE 80S SINCE THE MODELS WERE HOLDING 850 MB
TEMPERATURES FROM +14 TO +18.
LIFTED INDEX FORECASTS FROM THE GFS AND SREF ARE BEGINNING TO
SUGGEST A SLOWER ARRIVAL AND MOVEMENT OF THE FRONT ON SUNDAY. IF
THIS TIMING PANS OUT...IT WOULD PROLONG THE CHANCE OF
PRECIPITATION...ESPECIALLY IN THE SOUTHERN COUNTY WARNING AREA
WELL INTO SUNDAY NIGHT.
IN GENERAL USED THE MAV GUIDANCE FOR HIGH AND LOW TEMPERATURES AND
FOR SURFACE DEW POINTS FOR THIS TIME FRAME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON
MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR
INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND
TUESDAY DRY.
SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE
FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY
AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY
NIGHT THROUGH THURSDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING
INTO TONIGHT WITH THE BEST CHANCE IN KBLF AND KROA. FOG WILL
BECOME MUCH MORE LIKELY WHERE HEAVY RAIN FELL FROM CONVECTION.
ELSEWHERE..EXPECTING SAME COVERAGE...DURATION AND INTENSITY OF
FOG AT LWB/DAN/LYH AS YESTERDAY. HIGH PRESSURE ALOFT AND AT THE
SURFACE WILL CAUSE WINDS TO DIE OFF QUICKLY THIS EVENING. ANY
RESTRICTIONS WILL BE QUICKLY ERASED BY STRONG JUNE SUNSHINE BY 13Z
FRIDAY.
WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.
A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.
&&
.CLIMATE...
RECORD HIGHS...
JUNE 9
ROANOKE 98(1933)
LYNCHBURG 99(1933)
DANVILLE 98(2008)
BLUEFIELD 89(2008)
BLACKSBURG 92(1953)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/PM
NEAR TERM...KM/KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/KM
CLIMATE...Hazardous weather outlook, Jun 9, 3:59 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT THU JUN 9 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-102000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 359 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG STORMS WILL DEVELOP THIS EVENING...WITH THE MAIN THREAT BEING LARGE HAIL. HOWEVER...SOME SLOW MOVING STORMS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP WITH SLOW MOVING STORMS TRAINING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 6:54 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 ESE BLACKSBURG 37.22N 80.39W
06/09/2011 E1.25 INCH MONTGOMERY VA PUBLIC
ON HIGHAND CIRCLE IN SOUTHEAST PART OF BLACKSBURG
&&
SKLocal storm report, Jun 9, 7:01 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 WSW FINCASTLE 37.47N 79.96W
06/09/2011 BOTETOURT VA PUBLIC
TREES DOWN
&&
EHLocal storm report, Jun 9, 7:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 ENE EDEN 36.53N 79.68W
06/09/2011 ROCKINGHAM NC LAW ENFORCEMENT
LARGE TREE UPROOTED AND READY TO FALL ON ROUTE 770 NEAR
THE PLASTICS PLANT
&&
SKLocal storm report, Jun 9, 7:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL CEDAR BLUFF 37.09N 81.76W
06/09/2011 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
&&
WERTLocal storm report, Jun 9, 7:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL CEDAR BLUFF 37.09N 81.76W
06/09/2011 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
&&
WERTLocal storm report, Jun 9, 7:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 SSW CHRISTIANSBURG 37.12N 80.42W
06/09/2011 E1.00 INCH MONTGOMERY VA TRAINED SPOTTER
&&
EHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:59 PM EDT | Special Weather Statement | RNK | Craig | 61 min |
| Jun 9, 9:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 9, 9:11 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jun 9, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 31 min |
| Jun 9, 9:45 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 10, 2:39 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Jun 10, 3:27 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 33 min |
| Jun 10, 4:11 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 34 min |
| Jun 10, 5:13 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 47 min |
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 55 min |
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 59 min |
| Jun 10, 2:13 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jun 10, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington | 54 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jun 10, 4:06 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jun 10, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Carroll | 60 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 10, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 68 min |
| Jun 10, 12:58 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe, Summers | 62 min |
| Jun 10, 2:50 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Jun 10, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.